MAUDE Adverse Event Report: MICROVENTION INC WEB; INTRASACCULAR FLOW DISRUPTION DEVICE

MICROVENTION INC WEB; INTRASACCULAR FLOW DISRUPTION DEVICE
Model Number W5-4.5-3-MVI-3
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Potential complications as referenced on the ifu, include but are not limited to the following: hematoma at the site of entry, aneurysm rupture, emboli, vessel perforation, parent artery occlusion, hemorrhage, ischemia, vasospasm, clot formation, device migration or misplacement, premature or difficult device detachment, non-detachment, incomplete aneurysm filling, revascularization, post-embolization syndrome, and neurological deficits including stroke and death.Investigation conclusion the investigation of the returned web system found the proximal connector bent and the heater coil windings stretched.The device failed continuity and resistance testing due to the damaged proximal connector and heater coil windings.However, the heater coil pet and tether were found melted, indicating that the device was activated using a detachment controller during the procedure; therefore, the damage to the proximal connector and heater coil windings likely occurred post-activation.The stretched heater coil windings are an indication that the tether could have been caught in between the coil windings and caused the heater coil to stretch when the delivery system was pulled/retracted during the procedure.The physical evaluation of the device could not identify the conditions or circumstances that led to the proximal connector damage, but the damage is consistent with the device experiencing forces exceeding the pusher's yield strength.
 
Event or Problem Description
No additional information was received.Please see h6 and h11.
 
Additional Manufacturer Narrative
The device was returned to the manufacturer for evaluation.The investigation is ongoing and not finalized.Upon completion of the investigation, a supplemental mdr will be submitted.A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Potential complications as referenced on the ifu, include but are not limited to the following: hematoma at the site of entry, aneurysm rupture, emboli, vessel perforation, parent artery occlusion, hemorrhage, ischemia, vasospasm, clot formation, device migration or misplacement, premature or difficult device detachment, non-detachment, incomplete aneurysm filling, revascularization, post-embolization syndrome, and neurological deficits including stroke and death.
 
Event or Problem Description
It was reported: during aneurysm embolization procedure the web device would not detach.There was a good connection with detacher as was indicated by the detacher.There was a detachment indication by detacher noise and subsequent red light but no change to device base.There was no change when attempting to abut the via catheter to the base of device to detach.They recaptured the web device, opened another similar size web device and completed the procedure.There was no patient impact or injury, and no intervention was performed.

Brand Name
WEB
Common Device Name
INTRASACCULAR FLOW DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION INC
35 enterprise
aliso viejo CA 92656
Manufacturer (Section G)
MICROVENTION INC
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key21465123
Report Number2032493-2025-00170
Device Sequence Number12971894
Product Code OPR
UDI-Device Identifier00842429110805
UDI-Public(01)00842429110805(11)230607(17)260531(10)0000368226
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberW5-4.5-3-MVI-3
Device Lot Number0000368226
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2025
Supplement Date Received by Manufacturer02/27/2025
Initial Report FDA Received Date02/25/2025
Supplement Report FDA Received Date03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VIA CATHETER, DETAILS UNKNOWN.
Patient Age48 YR
Patient SexFemale